PREVIOUS QUESTION:

 

NEXT QUESTION:

 

After you report aspirin poisoning, what happens next?

ANSWER

  • A person with serious symptoms may be admitted to an intensive care unit.
  • If the overdose was intentional, psychiatric services should be provided.
  • A person with minor symptoms such as ringing in the ears or nausea may be admitted to the hospital for further observation.

From: Aspirin Poisoning WebMD Medical Reference

SOURCES:

eMedicineHealth: "Aspirin Poisoning." 

Children's Hospital of Philadelphia Poison Control Center: "Aspirin: The Basics."

UpToDate: "Salicylate (aspirin) poisoning in adults."

American Association of Poison Control Centers.

MedlinePlus: "Aspirin overdose."

 

Reviewed by Carol DerSarkissian on July 30, 2018

SOURCES:

eMedicineHealth: "Aspirin Poisoning." 

Children's Hospital of Philadelphia Poison Control Center: "Aspirin: The Basics."

UpToDate: "Salicylate (aspirin) poisoning in adults."

American Association of Poison Control Centers.

MedlinePlus: "Aspirin overdose."

 

Reviewed by Carol DerSarkissian on July 30, 2018

NEXT QUESTION:

What happens after you've had treatment for aspirin poisoning?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.